Rocky Mountain Journal of Mathematics

A Voronovskaya-Type Theorem for a General Class of Discrete Operators

Carlo Bardaro and Ilaria Mantellini

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 39, Number 5 (2009), 1411-1442.

First available in Project Euclid: 8 October 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 41A35: Approximation by operators (in particular, by integral operators) 41A25: Rate of convergence, degree of approximation 41A60: Asymptotic approximations, asymptotic expansions (steepest descent, etc.) [See also 30E15]

Voronovskaya-type formula moments generalized sampling operators discrete operators


Bardaro, Carlo; Mantellini, Ilaria. A Voronovskaya-Type Theorem for a General Class of Discrete Operators. Rocky Mountain J. Math. 39 (2009), no. 5, 1411--1442. doi:10.1216/RMJ-2009-39-5-1411.

Export citation


  • U. Abel and M. Ivan, Best constant for a Bleimann-Butzer-Hanh moment estimation, East J. Approx. 6 (2000), 349-355.
  • O. Agratini, Korovkin type error estimates for Meyer-König and Zeller operators, Math. Inequal. Appl. 4 (2001), 119-126.
  • J. Albrycht and J. Radecki, On generalization of the theorem of Voronovskaya, Zeszyty Naukowe UAM 25 (1960), 3-7.
  • F. Altomare and M. Campiti, Korovkin-type approximation theory and its applications, Walter de Gruyter, Berlin, 1994.
  • D. Barbosu, Some generalized bivariate Bernstein operators, Math. Notes (Miskolc) 1 (2000), 3-10.
  • C. Bardaro, P.L. Butzer, R.L. Stens and G. Vinti, Convergence in variation and rates of approximation for Bernstein type polynomials and singular convolution integrals, Analysis (Munchen) 23 (2003), 299-340.
  • C. Bardaro and I. Mantellini, On global approximation properties of discrete operators in Orlicz spaces, J. Inequal. Pure Appl. Math. 6, Article 123 (electronic), 2005.
  • --------, Approximation properties in abstract modular spaces for a class of general sampling-type operators, Appl. Anal. 85 (2006), 383-413.
  • --------, Voronovskaya-type estimates for Mellin convolution operators, Results Math. 50 (2007), 1-16.
  • C. Bardaro, J. Musielak and G. Vinti, Nonlinear integral operators and applications, De Gruyter Series in Nonlinear Analysis and Appl. 9, W. De Gruyter and Co., Berlin, 2003.
  • M. Beker, Global approximation theorems for Szász-Mirakjan and Baskakov operators in polynomial weight spaces, Indiana Univ. Math. J. 27 (1978), 127-141.
  • G. Bleimann, P.L. Butzer and L. Hahn, A Bernstein-type operator approximating continuous functions on the semi-axis, Indag. Math. 42 (1980), 255-262.
  • R. Bojanic and F. Cheng, Rate of convergence of Bernstein polynomials for functions with derivative of bounded variation, J. Math. Anal. Appl. 141 (1989), 136-151.
  • R. Bojanic and M. Khan, Rate of convergence of some operators of functions with derivatives of bounded variation, Atti Sem. Mat. Fis. Univ. Modena 39 (1991), 495-512.
  • P.L. Butzer and R. Nessel, Fourier analysis and approximation I, Academic Press, New York, 1971.
  • P.L. Butzer and R.L. Stens, Sampling theory for not necessarily band-limited functions: An historical overview, SIAM Review 34 (1992), 40-53.
  • --------, Linear prediction by samples from the past, in Advanced topics in Shannon sampling and interpolation theory, R.J. Marks II, ed., %Springer Texts Electrical Eng., 157-183, Springer, New York, 1993.
  • I. Chlodovsky, Sur le developement des fonctions definies dans un intervalle infini en series de polynomes de M.S. Bernstein, Compositio Math. 4 (1937), 380-393.
  • R.A. De Vore, The approximation of continuous functions by positive linear operators, Lect. Notes Math. 293, Springer-Verlag, Berlin, 1972.
  • T. Hermann, On the Szász-Mirakian operators, Acta Math. Acad. Sci. Hungar. 32 (1978), 163-173.
  • E. Ibikli, Approximation by Bernstein-Chlodowsky polynomials, Hacet. J. Math. Stat. 32 (2003), 1-5.
  • C. Jayasri and Y. Sitaraman, On a Bernstein-type operator of Bleiman, Butzer and Hahn, J. Comput. Appl. Math. 47 (1993), 267-272.
  • --------, On a Bernstein-type operator of Bleiman, Butzer and Hahn II, J. Analysis 1 (1993), 125-137.
  • H.S. Kasana and P.N. Agrawal, Approximation by linear combination of Szász-Mirakian operators, Colloq. Math. 80 (1999), 123-130.
  • G.G. Lorentz, Bernstein polynomials, University of Toronto Press, Toronto, 1953%, 2 ed.,Chelsea Publishing Co., New York, 1986.
  • W. Meyer-König and K. Zeller, Bernsteinsche Potenzreihn., Studia Math. 19 (1960), 89-94.
  • J. Musielak, Orlicz spaces and modular spaces, Lecture Notes Math. 1034, Springer-Verlag, Berlin, 1983.
  • L. Rempulska and M. Skorupka, The Voronovskaya theorem for some operators of the Szász-Mirakian type, Le Matematiche 50 (1995), 251-261.
  • L. Rempulska and Z. Walczak, Approximation properties of certain modified Szasz-Mirakyan operators, Le Matematiche 55 (2000), 121-132.
  • S. Ries and R.L. Stens, Approximation by generalized sampling series, in Constructive theory of functions, Bl. Sendov, P. Petrushev, R. Maalev and S. Tashev, eds., Pugl. House Bulgarian Academy of Sciences, Sofia, % ( 1984%), 746-756.
  • I.J. Schonberg, Cardinal spline interpolation, Regional Conference Series in Applied Mathematics, SIAM, Philadelphia, 1973.
  • P.C. Sikkema, On the asymptotic approximation with operators of Meyer-Konig and Zeller, Indag. Math. 32 (1970), 428-440.
  • --------, Approximation formulae of Voronovskaya type for certain convolution operators, J. Approx. Theory 26 (1979), 26-45.
  • O. Szasz, Generalization of S. Bernstein's polynomials to the infinite interval, J. Resource Natural Bureau Standards 45 (1950), 239-245.
  • V. Totik, Approximation by Meyer-Konig and Zeller operators, Math. Z. 182 (1983),425-446.
  • E.V. Voronovskaya, Determination of the asymptotic form of approximation of functions by the polynomials of S.N. Bernstein, Dokl. Akad. Nauk SSSR, A (1932), 79-85.
  • X. Zeng and F. Cheng, On the rates of approximation of Bernstein type operators, J. Approx. Theory 109 (2001), 242-256.